Brain quiver/ brain shake

Does anyone else have brain quiver or brain shake? I constantly get this feeling - some times when I'm trying to think, sometimes when I'm tired, sometimes for nonapparent reason at all. It often starts with a feeling of tickling up the middle of my forehead, before a full sensation of (my brain is quivering like a jelly) shaking oR quivering inside my skull starts. Sometimes my eyes are affected, and sometimes not, sometimes it starts when I'm sitting still trying to have s quiet minute, an sometimes just when I'm out and about , but usually I'd say it's a due to lack of sleep. Either way is very disturbing :(

22 Replies

oldestnewest
  • No can't say I do, I twitch on simular reasons ie tired. And I can sometimes feel it coming other times It just does its thing.

  • It sometimes feels like a twitching sensation - it's hard to know. No one has ever mentioned it at health checks - they look at me in an odd way when I talk about things that aren't on ther list of 'things' :)

  • Hi Eleanor ,

    Rest assured you are far from alone in this !

    google.co.uk/webhp?sourceid...

    After reading a few different stories, the theories are anxiety, paresthesia ( strange but harmless sensations caused by nerve signal disruption - often experienced by MS patients, not that I'm suggesting you have this as can be caused by any type of brain dysfunction ) side effects of anti depressants or withdrawing from them and mild partial seizures.

    Okay, so the Queen of weird vibrations ( moi ! ) has had this at times : )

    The most common kind for me is what I have fondly named ' Incredible wobbling internal organ syndrome' ! This happens frequently during going to sleep/waking up. My chest/stomach and contents feel like they are vibrating rapidly inside me and my eyes shift rapidly from side to side so I cannot focus. Only lasts a few seconds ( thank God ! ) Darned unpleasant and disconcerting, can keep waking me while dozing off sometimes but appears to do me no real harm !

    What is it that your eyes do when having an 'episode' of this ? x

  • Hi :) thank you for your reply. It definitely sounds like you have this too. It differs from time to time. Generally it sets off a feeling of being about to burst into tears, or what I affectionately call 'the laugh-cries'. So that feels like - imagine someone's just told you some upsetting news and at the same time the unfortunate news is funny - like a you've been framed video.....so my forehead starts feeling tingly and then the quivering / shaking brain sensation quickly follows. It's very unsettling. There's no definite time period for how long it might last.....it's not usually very long but it van go in for several minutes up to half an hour. It's very isolating - family look at me like 'oh yes' and then carry on with everything and I sit there wondering if somethings happening inside my head. It's just weird. Sometimes my eyes have blurred vision and sometimes not, mostly they feel like tears are coming, but I'm good at stopping the tears now so often they just water. Thank you for the link, I'll have a read :)

  • Goodness me.....I followed the link and read the various pages where it's mentione by many people. The M.S. site / epilepsy site / neuro issues etc all seem to feature answers from people who suffer from it. Interestingly one person mentioned a symptom which I also sometimes get - not a lot, but on and off, where it sounds like someone has just slammed a door loudly right next to you/made a really loud clap or bang (but there's no sound). I just assumed that thisis related to the Tinnitus - and not to do with the brain quiver. The various buzzes and hums and whines etc. all seem unrelated to the brain shake feeling. I think any time when they occur together is a co-incidence. Someone also mentions it being heart rate related. I just can't face going to see another doctor , an definutely not another hospital .........not in this lifetime anyway :) I think I'll put up with it for a while unless it becomes too troublesome. Thank you for all the replies. :) Have a good week everyone.

  • Hi Elenor. I do have all manner of weird sensations but that isn't one of them. I'm wondering if it could be more of an eye than a brain problem ; have you seen your optician/opthamologist or your GP about it ?

    Alternatively, I did have a scary shaking vision problem years ago when starting on new medication. It ceased within hours of stopping the drug. Can you attach the onset of the symptom to starting any new meds ?

    Brain and vision are closely related aren't they, and a process of elimination might just get to the root of the problem.

    What do you think m'dear ?? xx

  • Cat, was the new med an anti depressant, that caused the eye probs ? x

  • Yes Angela, it was an antidepressant named Reboxetin !

    Rotten business which I had to endure for a month whilst my GP convinced herself I'd stuck it for long enough !

    Totally housebound 'til my daughter took the day off work, got me into a taxi and demanded an appointment at my GPs reception desk !

    Got them discontinued with no argument. xx

  • Unfortunately it seems to be standard practice that AD's are given a month to see if side effects will settle. Makes life v. hard for those on the 'trial' period ! I assume your balance was affected if your eyes were misbehaving ? x

  • Oh yes, I literally couldn't sense which way was 'up'. It was a bad period 'cause I tried 8 different SSRIs all told, so basically eight months of my life written off !!

    All good in the end though when the GP agreed to prescribe the one's I'd asked for in the beginning, which had no side effects and which I've taken ever since. :o xx

  • Are you willing to share what is working for you?

  • Yes of course ; it's Seroxat (Paroxetine). I started on 30mg & later reduced to 20. Then I started halving the dose about 10 years ago so now I only have 10mg once each morning.

    Are you struggling with depression m'dear ? x

  • Thank you! No depression, which is why it's frustrating all the meds they offer up are anti-depressants.

    I've had a couple doctors try to blame anxiety, but I'm fine until the strange feelings kick in.

  • Hi :) it does seem to be a definute inside the skull feeling. Just as if the brain was slightly jiggling......really odd feeling. Generally when I'm sitting but not always. Sometimes when I'm trying hard to think (doing a puzzle or something) and off it goes :) just plain weird. I won't worry about it so much if other people are having it too :) I'd live to know what it is though. :) It's not mentioned on any brain recovery sites I've searched, but angelite has sent me a link I'm just about to read. :) x

  • I've had eyes looked at recently by ophthalmist - no sign of anything unusual amiss, but told to go straight to A&E if the 'funny' eye things I have should cause a loss or partial loss of vision. I think that's related more closely to the potential for detached retina more than anything else. My vision has retirned to normal now credit that I frequently get momentary blurring which comes & goes. It's just how it is now it seems .

  • Yes I get this too unfortunately- not pleasant and makes me panic for a bit until l remember to take deep breaths. Love Fiona x ps found it helps to put ice pack at bottom of skull top of neck to 'numb' sensations and distract me from pain.

  • I'm such a wimp, I do seem to get it when I'm more tired than normal, and then it makes me have the beginnings of a crying episode (but I've got that so much more under control now.......it rarely develops into weeping thank goodness), nonetheless it causes upset. I'll definitely look up the link above to see what information ther is about it. It feels crinkly......it's very weird.

  • That's exactly what I do too! Sometimes I use heat, but usually ice is more effective.

  • I have tried to describe this to my doctors & I get looks like I'm crazy.

    Sometimes I call it a "woo-woo" spell because it's such an odd sensation that makes me feel so loopy.

    Have you had any relief?

  • No it seems to come and go randomly - nothing specific seems to cause it. It goes as quickly as it comes. It's just another thing I'm getting used to these days x

  • The "new normal" is how I label it 😕

  • :) I can relate to that :)

You may also like...